# SDR 2011FA0000467

- Difficulty date: July 15, 2011
- Submitted: July 15, 2011
- Operation: General aviation
- Aircraft: N43SA
- Make and model: Cessna 550
- Aircraft serial: 0086
- Aircraft time: 11,840 hours, 8,805 cycles
- Engine: Pwa JT15D4
- System (JASC): 2210 · Autopilot System
- Part: Servo Drive
- Part number: 4006719906
- Part serial: 79033161
- Condition: Sticking
- Location: Auto Pilot
- Part time: 11,840 hours, 8,805 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

DURING LEVEL FLIGHT AT 17,500 FT, WITH THE AUTOPILOT ENGAGED THE ACFT STARTED AN UNCOMMANDED RT BANK TURN WHICH CONTINUED UNTIL THE PILOT OVERRODE THE AUTOPILOT BY FORCE. THE AUTOPILOT DISCONNECT HAD LIMITED EFFECT AND THE ACFT CONTINUED TO REQUIRE LT AILERON INPUT TO MAINTAIN LEVEL FLIGHT. UPON LANDING (THE PILOT STATED UPON FURTHER DEBRIEF THAT THE CONTROLS FREED-UP UPON LANDING, NOT IN HIS INITIAL WRITE-UP), MX INSPECTED THE AILERON CONTROL SYS TO INCLUDE BINDING AND TENSIONS WITH NO DEFECTS NOTED. REPLACED THE AUTOPILOT AILERON SERVO MOTOR AND CAPSTAN WITH REPAIRED UNITS. IT WAS NOTED THAT THE REMOVED SERVO MOTOR AND CAPSTAN APPEARED TO BE ORIGINAL (NOTE: THESE ITEMS ARE "ON-CONDITION", NOT LIFE LIMITED PARTS)BASED ON THE DATE STAMP OF 1979 AND MOD LEVEL OF NONE. THE NEXT FLIGHT WAS FOUND TO BE SATISFACTORY. IT IS BELIEVED THAT THE SERVO DRIVE, PN 4006719-906 WAS THE FAULTY PART BASED ON THE CLUTCH AND FEEDBACK ARE PART OF IT'S FUNCTION. THE CAPSTAN PN 4005842 WAS REPLACED DUE TO WORN BEARINGS.
